MAUDE Adverse Event Report: COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE
Model Number SIG45AXT
Medical Device Problem Codes Misfire (2532); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, intra-operatively, the instrument made strange noise.The distal staple line was incomplete.The stapler cut but did not deploy the staples and some of the deployed staples did not form properly.The staple line bled.There was blood loss of 500cc or more.The staple line was resected and re-stapled to fix the issue.The issue resulted to the procedure changing to a lung lobectomy instead of segment resection.The surgical time was extended for 20 minutes.Medtronic¿s initial evaluation of the incident device found that staple pushers were visible at the 2cm cut line.
 
Additional Manufacturer Narrative
D10 concomitant products: sig45axt, tri 2.0 sig45axt 45 xtra thk 15mm, (lot # n5g1756y); egia45amt, egia45amt egia 45 artic med thick sulu, (lot # n5d1372y); egiaustnd, egiaustnd endogia ultra univ std stap, (lot # p5g1228) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: "medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that the first returned photo contained a view of the surgical site.A portion of staple line was noted as well as several fully formed staples.The second returned photo contained a zoomed out view of the same scene.The third returned photo contained a slightly different angle of the same scene.The reload was partially fired with the interlock engaged.The jaws were open.Staple pushers were visible at the 2cm cut line.The reload was loaded into a representative instrument (0802).The interlock was overridden and the reload was applied to test media.All remaining staples were placed, and test media was cleanly transected.The reload interlock was tested and found to function properly.It was reported that the device partially fired.The reported issue was not used as intended the product analysis noted evidence that the device was not used as intended.Replication of the partial fire condition with interlock engagement may occur when the firing handle has not been completely cycled.If the instrument return knobs are retracted at any point once the firing cycle has begun, the reload will engage into safety interlock and prevent further attempts to fire by ceasing the placement of staples and tissue transection and prevent patient harm.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: failure to completely fire the reload will result in an incomplete cut and/or incomplete staple formation, which may result in poor hemostasis and/or leakage.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TRI-STAPLE 2.0
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24024233
Report Number1219930-2026-00167
Device Sequence Number10583446
Product Code GDW
UDI-Device Identifier10884521543607
UDI-Public(01)10884521543607(17)300630(10)N5G1756Y(20)02
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIG45AXT
Device Catalogue NumberSIG45AXT
Device Lot NumberN5G1756Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient Age85 YR
Patient SexFemale
Patient Weight60 KG